MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD¿ SLIP TIP SYRINGES WITHOUT NEEDLES; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD¿ SLIP TIP SYRINGES WITHOUT NEEDLES; PISTON SYRINGE
Catalog Number 303134
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd¿ slip tip syringes without needles had sterile breach due to a broken seal on the packaging.There was no report of exposure, serious injury or medical intervention.
 
Event or Problem Description
It was reported that bd slip tip syringes without needles had sterile breach due to a broken seal on the packaging.There was no report of exposure, serious injury or medical intervention.
 
Additional Manufacturer Narrative
Due to an it issue beginning on (b)(6) 2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: event attributed to: other.Device single use?: no.Device returned to manufacture: yes.Two packaged syringes were received, confirmed to be from batch #8099664 (p/n 303134).They were visually evaluated.One package was almost completely peeled opened on 3 sides and the syringe was loose in the bag.The second package had an opened seal on one long side.Close evaluation did not reveal any seal anomalies or abnormalities ¿ the seal grid was present in full on the bottom web along with its corresponding prior location on the top web clearly identifiable.Bottom web showed signs of stress ¿ squeeze or stretch marks ¿ on the peel tab side of the package surrounding the flange in a u shape.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.The potential root cause for the open seal defect is likely due to the incorrect stacking of packages by the offload system, which is due to a design flaw in one of its components.Corrective actions, short term: affected component has been fixed.Long term: redesign of the component by vendor to prevent the failure mode from occurring.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD¿ SLIP TIP SYRINGES WITHOUT NEEDLES
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7766262
Report Number1213809-2018-00525
Device Sequence Number1793874
Product Code FMF
UDI-Device Identifier00382903031344
UDI-Public382903031344
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2023
Device Catalogue Number303134
Device Lot Number8099664
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2018
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date09/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;